Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Splitting of closed ideals in $ ({\rm DFN})$-algebras of entire functions and the property $ ({\rm DN})$


Authors: Reinhold Meise and B. Alan Taylor
Journal: Trans. Amer. Math. Soc. 302 (1987), 341-370
MSC: Primary 32E25; Secondary 32A15, 46J20
DOI: https://doi.org/10.1090/S0002-9947-1987-0887514-3
MathSciNet review: 887514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a plurisubharmonic weight function $ p$ on $ {{\mathbf{C}}^n}$ let $ {A_p}({{\mathbf{C}}^n})$ denote the (DFN)-algebra of all entire functions on $ {{\mathbf{C}}^n}$ which do not grow faster than a power of $ \exp (p)$. We prove that the splitting of many finitely generated closed ideals of a certain type in $ {A_p}({{\mathbf{C}}^n})$, the splitting of a weighted $ \overline \partial $-complex related with $ p$, and the linear topological invariant (DN) of the strong dual of $ {A_p}({{\mathbf{C}}^n})$ are equivalent. Moreover, we show that these equivalences can be characterized by convexity properties of $ p$, phrased in terms of greatest plurisubharmonic minorants. For radial weight functions $ p$, this characterization reduces to a covexity property of the inverse of $ p$. Using these criteria, we present a wide range of examples of weights $ p$ for which the equivalences stated above hold and also where they fail.


References [Enhancements On Off] (What's this?)

  • [1] E. Bedford and B. A. Taylor, The Dirichlet problem for the complex Monge-Ampère equation, Invent. Math. 37 (1976), 1-44. MR 0445006 (56:3351)
  • [2] -, Variational properties of the Monge-Ampère equation. II: Intrinsic norms, Amer. J. Math. 101 (1979), 1131-1166. MR 546307 (80j:32034)
  • [3] -, The complex equilibrium measure of a symmetric convex set in $ {{\mathbf{R}}^n}$, preprint.
  • [4] C. A. Berenstein and B. A. Taylor, A new look at interpolation theory for entire functions of one variable, Adv. in Math. 33 (1979), 109-143. MR 544846 (80j:30053)
  • [5] -, Interpolation problems in $ {{\mathbf{C}}^n}$ with applications to harmonic analysis, J. Analyse Math. 38 (1980), 188-254. MR 600786 (82h:32002)
  • [6] -, On the geometry of interpolating varieties, Séminaire Lelong-Skoda, Lecture Notes in Math., vol. 919, Springer-Verlag, Berlin and New York, 1982, pp. 1-25. MR 658877 (83k:32004)
  • [7] D. K. Cohoon, Nonexistence of a continuous right inverse for linear partial differential operators with constant coefficients, Math. Scand. 29 (1971), 337-342. MR 0317111 (47:5659)
  • [8] P. B. Djakov and B. S. Mityagin, The structure of polynomial ideals in the algebra of entire functions, Studia Math. 68 (1980), 85-104. MR 583404 (82a:32006)
  • [9] L. Ehrenpreis, Fourier analysis in several complex variables, Wiley-Interscience, New York, 1970. MR 0285849 (44:3066)
  • [10] A. Grothendieck, Produits tensoriels topologiques et espaces nucléaires, Mem. Amer. Math. Soc. No. 16, 1955; reprint 1966. MR 0075539 (17:763c)
  • [11] L. Hörmander, An introduction to complex analysis in several variables, Van Nostrand, Princeton, N. J., 1967.
  • [12] -, Generators for some rings of analytic functions, Bull. Amer. Math. Soc. 73 (1967), 943-949. MR 0226387 (37:1977)
  • [13] J. J. Kelleher and B. A. Taylor, Closed ideals in locally convex algebras of entire functions, J. Reine Angew. Math. 225 (1972), 190-209. MR 0306925 (46:6046)
  • [14] -, Finitely generated ideals in rings of analytic functions, Math. Ann. 193 (1971), 225-237. MR 0302934 (46:2077)
  • [15] B. J. Levin, Nullstellenverteilung ganzer Funktionen, Akademie-Verlag, Berlin, 1962. MR 0150301 (27:302)
  • [16] M. Lundin, The extremal psh for the complement of convex, symmetric subsets of $ {{\mathbf{R}}^N}$, Michigan Math. J. 32 (1985), 197-201. MR 783573 (86h:32030)
  • [17] B. Malgrange, Existence et approximation des solutions des équations aux dérivées partielles et des équations de convolution, Ann. Inst. Fourier (Grenoble) 6 (1955/56), 271-355. MR 0086990 (19:280a)
  • [18] R. Meise, Räume holomorpher Vektorfunktionen und topologische Tensorprodukte, Math. Ann. 199 (1972), 293-312. MR 0341046 (49:5796)
  • [19] -, Sequence space representations for (DFN)-algebras of entire functions modulo closed ideals, J. Reine Angew. Math. 363 (1985), 59-95. MR 814015 (87c:46033)
  • [20] R. Meise and B. A. Taylor, Opérateurs linéaires continus d'extension pour les fonctions ultra-différentiables sur des intervalls compacts, C. R. Acad. Sci. Paris 302 (1986), 219-222. MR 832048 (87m:46056)
  • [21] -, Each nonzero convolution operator on the entire functions admits a continuous linear right inverse, preprint.
  • [22] R. Meise and D. Vogt, Characterization of convolution operators on spaces of $ {C^\infty }$-functions admitting a continuous linear right inverse, preprint. MR 912843 (88k:47042)
  • [23] V. P. Palamodov, Linear differential operators with constant coefficients, Springer, 1970. MR 0264197 (41:8793)
  • [24] H. H. Schaefer, Topological vector spaces, Springer, 1971. MR 0342978 (49:7722)
  • [25] L. Schwartz, Théorie générale des fonctions moyenne-périodiques, Ann. of Math. 48 (1947), 857-929. MR 0023948 (9:428c)
  • [26] B. A. Taylor, Some locally convex spaces of entire functions, Proc. Sympos. Pure Math., vol. 11, Amer. Math. Soc., Providence, R. I., 1968, pp. 431-467.
  • [27] -, Linear extension operators for entire functions, Michigan Math. J. 29 (1982), 185-197. MR 654479 (83e:32020)
  • [28] F. Treves, Locally convex spaces and linear partial differential equations, Springer-Verlag, 1967. MR 0223939 (36:6986)
  • [29] D. Vogt, Charakterisierung der Unterräume von $ s$, Math. Z. 155 (1977), 109-117. MR 0463885 (57:3823)
  • [30] -, Subspaces and quotient spaces of $ (s)$, Functional Analysis: Surveys and Recent Results (K.-D. Bierstedt, B. Fuchssteiner, Eds.), North-Holland Math. Studies, vol. 27, North-Holland, Amsterdam, 1977, pp. 167-187. MR 0625306 (58:30009)
  • [31] -, Frécheträume, zwischen denen jede stetige lineare Abbildung beschränkt ist, 3. Reine Angew. Math. 345 (1983), 182-200. MR 717893 (85h:46007)
  • [32] -, Sequence space representations of spaces of test functions and distributions, Functional Analysis, Holomorphy and Approximation Theory (G. Zapata, Ed.), Lecture Notes in Pure and Appl. Math., vol. 83, Dekker, New York, 1983, pp. 405-443. MR 688001 (84f:46048)
  • [33] -, On the solvability of $ P(D)f = g$ for vector valued functions, RIMS Kokyoroku 508 (1983), 168-182.
  • [34] D. Vogt and M. J. Wagner, Charakterisierung der Quotientenräume von $ s$ und eine Vermutung von Martineau, Studia Math. 67 (1980), 225-240. MR 592388 (81k:46002)
  • [35] J. B. Walsh, Continuity of envelopes of plurisubharmonic functions, J. Math. Mech. 118 (1968), 143-148. MR 0227465 (37:3049)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32E25, 32A15, 46J20

Retrieve articles in all journals with MSC: 32E25, 32A15, 46J20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0887514-3
Keywords: Algebras of entire functions, slowly decreasing ideals, $ \overline \partial $-operator, structure theory of nuclear Fréchet spaces, linear extension operators, continuous linear right inverse
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society